MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228370
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: e1: the initial reporter's facility name was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during a shoulder and sleeve joint adhesion surgery, it was observed that the vapr s90 w/ hand controls device generated sparks.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the device with signs of use.The shaft, tip, cord and handle did not show any signs of damage.A functional test was performed by activation of the device, the device was connected to a test generator, also a test footswitch was used, no alert messages were displayed.The coagulate function was tested for hand controls, however no activation could be observed.The ablation function was activated using the hand-controls and the error code ¿out put short¿ was displayed.The ablation and coagulation function were activated using the footswitch and the error code ¿out put short¿ was displayed for both modes.The device will be sent to the manufacturer for further testing.A visual inspection of the device was performed by the manufacturer; as a result, device was not received in its original packaging, only on the carton.The active tip was used, saline residue across front face, significantly blocked suction hole.Procedurals residue was visible in suction tube.The device as presented passed all applicable electrical checks but failed functional checks on pre and post activation flow rate testing and hand-switch activation on coagulation/mode, where there was no activation from the generator.The activation tests on the hand-switch and footswitch were both tested with suction on and off.The lack of activation on the coag and mode buttons (but not footswitch) suggested a fault with the pcb.The device handle was opened which showed saline crystals throughout the device, most notably on the pcb and around the area that holds the glued suction tube and active wire.The saline ingress found and the pcb is a known issue.The glue that covers the suction tube and active wire is notably a low shot and is potentially an entry point for saline, however, we would expect to see more saline crystals throughout the body of the device, to which there wasn¿t.A second activation test was conducted by pressing the buttons on the pcb directly; where it was activated in ablate, coagulate, and mode.After the secondary test the device had become unblocked and passed the flow rate test.It also passed this activation test without the initial complaint of sparks being replicated.The initial customer complaint stated, ¿that during the operation, the device generated sparks.¿ this complaint could not be replicated and therefore cannot be substantiated.The device was passed on to the senior process development engineer for further investigation.During their investigation, they first conducted a pressure test on the suction pipe from the distal end to the proximal end and found that there was no leak at all from the pipe to the outer shaft, or from the glue pocket.On further inspection of the top handle, it was noticed that there was evidence of saline crystals on the underside of the top handle.The engineer has deduced that there is evidence of saline ingress from the top of the handle, through the switch covers.While the engineer was unable to confirm the original complaint, a potential root cause for the sparks during the operation could be due to the saline ingress coming through the switch covers on the handle, onto the pcb.This could have shorted out anything inside the handle.The overall complaint was not confirmed as the observed condition of the vapr s90 w/ hand controls would have not contributed to the complained device issue.Based on the investigation findings, the potential cause for the observed condition is traced to the procedural variables, such handling of the device or normal product interaction during procedure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
VAPR S90 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 
9083863534
MDR Report Key23654953
Report Number1221934-2025-04543
Device Sequence Number4825089
Product Code GEI
UDI-Device Identifier10886705020935
UDI-Public(01)10886705020935(10)U2501003(17)280129
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228370
Device Lot NumberU2501003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/16/2025
02/19/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/17/2025
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown